# SDR 20001106SH085

- Difficulty date: October 15, 2000
- Submitted: November 6, 2000
- Operation: General aviation
- Aircraft: N954SD
- Make and model: Hughes 500N
- Aircraft serial: LN079
- System (JASC): 6720 · Tail Rotor Control System
- Part: Control Rod
- Condition: Chafed
- Location: Tail Rotor
- Part time: 3,103 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED, DURING THROTTLE ADVANCE ON RUN-UP, A LOUD RUMBLING NOISE AND SEVERE VIBRATION STARTED ABRUPTLY AS TORQUE APPROACHED 40 PERCENT TORQUE.  INSP OF ALL SYS BY MECH FOUND NO PROBLEM AREA.  TWO SUBSEQUENT RUNS PRODUCED NO REPEAT OF PROBLEM THIRD RUN, SHIP START VIBRATION AGAIN, VERY SEVERE, LOUD NOISE.  AFTER SHUT DOWN, TEAR DOWN OF DRIVETRAIN AND CONTROLS, DISCOVERED FAN AFT CONTROL TUBE FOR ANTI-TORQUE CONTROL HAD RUBBED IN 2 PLACES.  RUB FND ON FWD PART OF ROD THAT PASSES THRU FAN GRBX, OUTPUT GEARSHFT ID, REAR CNTRL TUBE, MINOR RUB CENTER OF CNTRL TUBE.  SUBMITTER FOUND NO CAUSE FOR THIS CONDITION.  MD HELICOPTERS INFORMED.  (X)
